MAUDE Adverse Event Report: TORNIER INC LATITUDE EV ULNAR STEM TRIAL 41MM SMALL LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER INC LATITUDE EV ULNAR STEM TRIAL 41MM SMALL LEFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 9030280
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported by the customer: "we have noticed an unknown, white, powder-like substance on the surface of certain latitude instruments.These substances seem to appear during the reprocessing of the instruments in a validated automatic washing process in cssd.These substances have been found on only some instruments, not all of them.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, from a photograph that was sent to us by the customer and matches the alleged failure mode.The device inspection revealed the following: a visual inspection shows that there are soap and/or water residue spots in the same pattern as the holes that would be in the instrument tray holding the instrument during the sterilization process.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and provided information, the root cause is attributed to insufficient cleaning and reprocessing at the user end.If any further information is provided, the complaint report will be updated.

Brand Name
LATITUDE EV ULNAR STEM TRIAL 41MM SMALL LEFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18610600
Report Number0001649390-2024-00028
Device Sequence Number20724288
Product Code LXH
UDI-Device Identifier00846832015238
UDI-Public00846832015238
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number9030280
Device Lot NumberCC0117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown